I am a 23 year old caucasian female, with no family history of serious medical problems other than heart disease, who has been in and out of dermatologists for 5 years for a characteristic "malar" rash (red, over nose and cheeks, varies from just red to being swollen and bleeding with skin flaking off). I get brushed away as having acne, or not caring for my skin, or having acne rosacea. My skin is now so sensitive to cleansers (after 5 years of being prescribed things in acidity ranging from Cetaphil--which didn't even clean--to Clenia--which burned entire chunks of skin off) I can barely stand to touch it. It's worse when I go outside, and it has spread to no other area of my body. Recently, I moved to Florida; since then, it has been constantly bad.
In a potentially unrelated area, I went to a clinic earlier this year for acute joint pain--the pain was so unbearable when my weight was not on my knees, I don't know if it was worse under pressure or not. They prescribed steroids for a 7 week course to remove the swelling/pain, which helped not only the knee problem, but the rash. Subsequent fluid taps/blood work for the knee problem showed nothing, but it "miraculously" disappeared. I have now been labelled as everything from a hypochondriac to an attention-seeking psych case, and still have no solution to the rash (other than the helpful people at wal-mart checkout recommending their favourite acne medication) or the occasional very painful flare-ups in my knuckles and knees.
What are the magic words, who's the magic doctor, what's the magic lawsuit to be filed before I get an answer? "It just got better" isn't medically relevant, or helpful in the long term. I know a rash itself isn't life threatening, but isn't a persistent problem with the skin indicative of SOMETHING?
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?